MAUDE Adverse Event Report: CARDINAL HEALTH UMBILICAL CATHETER SNGL LUMEN 3.5FR; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH UMBILICAL CATHETER SNGL LUMEN 3.5FR; CATHETER, UMBILICAL ARTERY
Model Number 8888160333
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: the line was leaking from the catheter and blood was backing up.Additional information received on (b)(6) 2024 stated that the skin was cleaned with betadine.The device was secured with tegaderm/suture and each line was flushed with infusing fluids using saline with heparin, and a 3ml syringe.The picc was removed on the same day that it was placed and was subsequently replaced with the same type of catheter.The patient is 6/7 weeks.There was no significant blood loss or signs of distress or complications.The current status of the patient is stable.
 
Additional Manufacturer Narrative
The device history record (dhr) for each lot affected was reviewed and showed that manufacturing and inspection of the product was performed as per applicable procedures and validated process.One used catheter from product code id 8888160333 was received inside of a generic plastic bag for analysis and investigation.The visual inspection of the sample revealed that the catheter showed signs of use such as residues of blood and a hole was identified in the tube.Additionally, during the physical/ functional evaluation, the sample was submitted to underwater testing and a leak was identified in the tube.Therefore, the condition reported by the customer was confirmed.The reported condition was not confirmed as manufacturing related, therefore no corrective actions are required.According to the visual inspection of the device returned by the customer it can be determined that the hole is a clean cut, as if a sharp object had been used and came into contact with the device.There are no sharp objects used during the manufacturing process therefore it is unclear how the product came into contact with a sharp object.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed at the plant.These processes are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
UMBILICAL CATHETER SNGL LUMEN 3.5FR
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key19567705
Report Number1423537-2024-00047
Device Sequence Number3981060
Product Code FOS
UDI-Device Identifier10884527005116
UDI-Public10884527005116
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160333
Device Catalogue Number8888160333
Device Lot Number2335500094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown